Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 267, NWS Boston/Norton, MA

September 3, 2008Capitol Planning Region, Connecticut; Hampden County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 3, 2008, 4:35 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 23 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2008, 4:35 PM EDT (20:35 UTC)
Expired
Sep 3, 2008, 4:58 PM EDT
In force
23 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Albany radar (KENX), 108 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 4:44 PM EDTHAIL 0.753 Nw Granville, MA
Sep 3, 4:54 PM EDTHAIL 14 W Granville, MALARGE LIMBS DOWN ON HARTLAND ROAD
Sep 3, 5:05 PM EDTHAIL 0.756 Wnw Granby, CTPENNY SIZE HAIL IN WEST HARTLAND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 032035
SVRBOX
CTC003-MAC013-032115-
/O.NEW.KBOX.SV.W.0267.080903T2035Z-080903T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 515 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TOLLAND...OR 19 MILES WEST OF CHICOPEE...AND MOVING SOUTH AT 16
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOLLAND BY 445 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 4215 7288 4195 7288 4196 7290 4196 7302
      4199 7304 4200 7303 4202 7303 4203 7305
      4216 7307
TIME...MOT...LOC 2035Z 006DEG 14KT 4211 7295

$$
EKSTER
1 follow-up statement
000 
WWUS51 KBOX 032058
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
458 PM EDT WED SEP 3 2008

CTC003-MAC013-032108-
/O.CAN.KBOX.SV.W.0267.000000T0000Z-080903T2115Z/
HARTFORD CT-HAMPDEN MA-
458 PM EDT WED SEP 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMPDEN AND
NORTHWESTERN HARTFORD COUNTIES IS CANCELLED...


LAT...LON 4215 7288 4195 7288 4196 7290 4196 7302
      4199 7304 4200 7303 4202 7303 4203 7305
      4216 7307
TIME...MOT...LOC 2058Z 006DEG 14KT 4202 7296

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:50 PM EDT, 45 minutes earlier.

Area forecast discussion, Sep 3, 3:50 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT WED SEP 3 2008

.SYNOPSIS...
INCREASINGLY WARM AND HUMID CONDITIONS ARE EXPECTED FOR THE REST OF
THE WORK WEEK. MOISTURE FROM HANNA...OR ITS REMNANTS WILL AFFECT
SOUTHERN NEW ENGLAND THIS WEEKEND. HIGH PRESSURE WILL FOLLOW FOR
MONDAY...THEN A COLD FRONT WILL CROSS THE REGION TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ISOLD CONVECTION DEVELOPING OVER BERKSHIRES THIS AFTERNOON IN MAIN
INSTABILITY AXIS...WITH MORE ACTIVITY TO THE NORTH OVER THE GREEN
MOUNTAINS.  GFS INSTABILITY PARAMETERS ARE FAVORABLE FOR A FEW
SHOWERS AND POSSIBLY ISOLD TSTM FOR MAINLY W ZONES INTO EARLY THIS
EVENING.  OTHERWISE...EXPECT MOCLR SKIES TONIGHT AS DIURNAL CU
ERODES AND SC OVER OUTER CAPE MOVES EWD.  OCEAN STORM WILL CONTINUE
TO MOVE EWD TONIGHT AND LOSE ITS GRIP ON CAPE/ISLANDS AND WINDS WILL
DIMINISH.  PATCHY LATE NIGHT FOG EXPECTED.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT FORECAST TO MOVE SOUTH INTO NORTHERN NEW ENGLAND DURING
THU BUT REMAIN TO THE NORTH OF BOX CWA THROUGH THE DAY.  VERY WARM
AND INCREASINGLY HUMID CONDITIONS WILL MOVE INTO SNE THU AHEAD OF
THE FRONT AS UPPER RIDGE BUILDS OVER NEW ENG.  850 TEMPS INCREASE TO
+17C SUGGESTING MANY LOCATIONS AWAY FROM THE SOUTH COAST WILL REACH
INTO THE UPPER 80S WITH A FEW INTERIOR SPOTS APPROACHING 90.  SW
FLOW WILL KEEP THE SOUTH COAST A BIT COOLER.

INSTABILITY PARAMETERS ARE VERY MARGINAL AND WARMING TEMPS ALOFT
WITH 500 MB TEMPS INCREASING TO -6C SHOULD KEEP ATMOSPHERE
CAPPED...SO NO POPS IN THE FORECAST.  MOISTURE CROSS SECTIONS DO
INDICATE SOME MID/HIGH CLOUDS WILL FILTER THE SUNSHINE...ESPECIALLY
N OF THE PIKE.

THU NIGHT...COLD FRONT DROPS INTO NORTH PORTION OF BOX CWA BUT
LIKELY REMAINING ALONG OR NORTH OF THE PIKE BEFORE LIFTING BACK
NORTHWARD DURING FRI.  EXPECT SOME CLOUD COVER BUT IT SHOULD REMAIN
MOSTLY DRY AS BEST MOISTURE AND INSTABILITY...ALBEIT WEAK...IS
LOCATED TO THE NORTH.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THURSDAY NIGHT AND FRIDAY...AN UPPER LEVEL RIDGE OVER THE COASTAL
WATERS SOUTH OF LONG ISLAND WILL MOVE EASTWARD.  THE GFS IS THE ONLY
MODEL THAT INDICATES ANY PRECIP OCCURRING...AND THAT IS ON FRIDAY.
SO LEFT LOW END SLIGHT CHANCE POPS IN ACROSS SOUTHWESTERN NEW
HAMPSHIRE AND NORTHWESTERN MASSACHUSETTS.

THE BIG FORECAST QUESTION OF THE LONG TERM IS STILL REGARDING
HANNA.  CURRENTLY A TROPICAL STORM...HANNA IS HAVING TROUBLE WITH
STRONG UPPER LEVEL WINDS NEARBY.  HOWEVER...THESE WINDS ARE FORECAST
TO DIMINISH...LEAVING ROOM FOR HANNA TO RE-STRENGTHEN.  OFFICIAL NHC
FORECAST HAS HANNA MAKING LANDFALL SOMEWHERE ALONG THE SOUTHEAST
U.S. COAST.  THEN...HANNA MOVES QUICKLY UP THE COAST IMPACTING
SOUTHERN NEW ENGLAND SATURDAY AND SATURDAY NIGHT.  MODELS ARE IN
FAIRLY GOOD AGREEMENT ON TRACK AND TIMING SO KEPT LOW END LIKELY
POPS THROUGH SATURDAY AND SATURDAY NIGHT.  THE ONE EXCEPTION TO THIS
WAS THE 02/12Z ECMWF WHICH IS ABOUT 12 HOURS SLOWER.  THIS APPEARS
TO BE AN OUTLIER SO JUST HAVE SLIGHT CHANCE POPS IN FOR SUNDAY.

MONDAY AND TUESDAY...AN UPPER LEVEL TROUGH MOVES ACROSS THE GREAT
LAKES REGION MONDAY AND THEN MOVES ACROSS NEW ENGLAND TUESDAY
BRINGING A COLD FRONT WITH IT.  THERE ARE SOME QUESTIONS AS TO THE
DEPTH OF THE TROUGH WITH THE ECMWF KEEPING THE TROUGH MORE TO THE
NORTH IN NORTHERN NEW ENGLAND AND THE GFS BRINGING THE TROUGH WELL
INTO SOUTHERN NEW ENGLAND.  HAVE LOW CHANCE POPS IN FOR TUESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MVFR CIGS AT ACK WILL SLOWLY PULL EWD WITH VFR CONDITIONS 20-21Z.
ISOLD SHOWERS/TSTMS DEVELOPING OVER THE BERKSHIRES AND GREEN
MOUNTAINS IN AXIS OF INSTABILITY AND HAVE INCLUDED VCSH FOR BAF/BDL
THROUGH THE AFTERNOON. OTHERWISE...MAINLY VFR THROUGH THU NIGHT. THE
EXCEPTION WILL BE PATCHY MVFR FOG POSSIBLE LATE TONIGHT AND THU
NIGHT BDL/BAF/MHT.

OUTLOOK...FRIDAY THROUGH SUNDAY...

FRIDAY...VFR WITH ISOLATED MVFR IN WIDELY SCATTERED SHOWERS DURING
THE AFTERNOON.

SATURDAY AND SUNDAY...DEPENDING ON THE TRACK AND SPEED OF
HANNA...MVFR CONDITIONS IN NUMEROUS SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE MAINLY SATURDAY AND SATURDAY NIGHT BUT COULD EXTEND INTO
SUNDAY.  GUSTY WINDS TO 30 KTS OR MORE WILL BE POSSIBLE THROUGH
SUNDAY MORNING.

MONDAY...VFR.

&&

.MARINE...
THROUGH TONIGHT...WINDS HAVE DIMINISHED BELOW SMALL CRAFT BUT
OFFSHORE BUOYS STILL REPORTING UP TO 7 FT SEAS.  HAVE CONTINUED SCA
FOR OUTER WATERS UNTIL LATE TONIGHT...THEN SEAS SHOULD SUBSIDE BELOW
5 FT.

THU AND THU NIGHT...WINDS AND SEAS BELOW SMALL CRAFT WITH SW WINDS
MAINLY 10-15 KTS WITH A FEW G20 KTS.

OUTLOOK...FRIDAY THROUGH SUNDAY...

FRIDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
CRITERIA.

FRIDAY NIGHT THROUGH SUNDAY...WINDS AND SEAS ARE EXPECTED TO
INCREASE WITH THE APPROACH AND PASSAGE OF HANNA.  THE TRACK AND
INTENSITY OF HANNA WILL DETERMINE WHEN AND HOW MUCH THEY INCREASE.
EXPECT SMALL CRAFT CRITERIA AT LEAST.  PLEASE REFER TO THE LATEST
STATEMENTS FROM THE TROPICAL PREDICTION CENTER AS THERE IS STILL
MUCH UNCERTAINTY AT THIS TIME.

MONDAY...WINDS WILL HAVE DECREASED BELOW SMALL CRAFT CRITERIA.  SEAS
WILL REMAIN AROUND 5 FEET FOR AT LEAST A PORTION OF THE DAY...
ESPECIALLY ON THE OUTER COASTAL WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ250-254-
     255.

&&

SYNOPSIS...KJC/STRAUSS
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
Hazardous weather outlook, Sep 3, 3:53 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EDT WED SEP 3 2008

CTZ002>004-MAZ002>018-026-NHZ011-012-015-RIZ001>004-040800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
353 AM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HANNA...OR ITS REMNANTS...MAY IMPACT OUR REGION THIS WEEKEND. THERE
IS THE POSSIBILITY FOR GUSTY WINDS AND HEAVY RAINFALL. THE TRACK AND
TIMING ARE STILL UNCERTAIN. PLEASE REFER TO THE LATEST FORECASTS AND
DISCUSSIONS FROM THE NATIONAL HURRICANE CENTER CONCERNING THE
POSSIBLE EFFECTS OF HANNA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ019>024-RIZ005>008-040800-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
353 AM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SOUTHEAST SWELL FROM HANNA WILL REACH THE COASTAL WATERS TODAY
PROMPTING A MODERATE RISK OF RIP CURRENTS ACROSS THE EAST FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HANNA...OR ITS REMNANTS...MAY IMPACT OUR REGION THIS WEEKEND. THERE
IS THE POSSIBILITY FOR GUSTY WINDS AND HEAVY RAINFALL AS WELL AS
DANGEROUS RIP CURRENTS NEAR SHORE. THE TRACK AND TIMING ARE STILL
UNCERTAIN. PLEASE REFER TO THE LATEST FORECASTS AND DISCUSSIONS FROM
THE NATIONAL HURRICANE CENTER CONCERNING THE POSSIBLE EFFECTS OF
HANNA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-040800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
353 AM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MARINERS PLANNING AN EXTENDED OFFSHORE TRIP SHOULD MONITOR THE
LATEST DISCUSSIONS AND FORECASTS FROM THE NATIONAL HURRICANE CENTER
CONCERNING THE POSSIBLE EFFECTS OF HANNA WHICH MAY REACH THE AREA
THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 3, 4:08 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT WED SEP 3 2008

MAZ002-008-009-032045-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
408 PM EDT WED SEP 3 2008

AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL AND BRIEF
HEAVY DOWNPOURS OVER WORTHINGTON...OR ABOUT 15 MILES NORTHWEST OF
NORTHAMPTON...MOVING SOUTH AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...MIDDLEFIELD BY 420 PM EDT...CHESTER
BY 430 PM EDT...BLANDFORD AND HUNTINGTON BY 440 PM EDT...7 MILES
NORTHEAST OF TOLLAND AND 9 MILES NORTHWEST OF GRANVILLE BY 450 PM
EDT.

KJC
Local storm report, Sep 3, 4:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             CHESTER                 42.28N 72.98W
09/03/2008  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

&&

WSIMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 4:51 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region54 min
Sep 3, 7:38 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region18 min
Sep 3, 4:15 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire30 min
Sep 3, 5:32 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire43 min
Sep 3, 6:12 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire32 min
Sep 3, 6:40 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire32 min
Sep 3, 7:11 PM EDTSevere Thunderstorm WarningBOXHampden28 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.